Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 36001

Original article / research
Year : 2016 | Month : May | Volume : 10 | Issue : 5 | Page : FC01 - FC06

Retrospective Analysis of Pattern of Cutaneous Adverse Drug Reactions in Tertiary Hospital of Pauri Garhwal

Deepak Dimri, Rangeel Singh Raina, Swati Thapliyal, Vijay Thawani

1. Associate Professor, Department of Dermatology, VCSGGMSRI and its Associated HNB Base & Teaching Hospital, Srikot, Pauri-Garhwal, Uttarakhand, India. 2. Associate Professor, Department of Pharmacology, VCSGGMSRI, Srikot, Pauri-Garhwal, Uttarakhand, India. 3. Technical Associate, Department of AMC, VCSGGMSRI, Srikot, Pauri-Garhwal, Uttarakhand, India. 4. Professor, Department of Pharmacology, People’s College of Medical Sciences & Research Centre, Bhopal, Madhya Pradesh, India.

Correspondence Address :
Dr Rangeel Singh Raina,
Associate Professor, Department of Pharmacology, VCSGGMSRI, Srikot, Pauri-Garhwal, Uttarakhand- 246174, India.
E-mail: rainarangeel@gmail.com

Abstract

Introduction: Cutaneous Adverse Drug Reactions (CADR) are the common drug induced adverse reactions which usually have wide range of manifestations and severity.

Aim: To describe the prevalence and clinical spectrum of CADR’s in a tertiary hospital of the Garhwal region in Uttarakhand, India.

Materials and Methods: All patients suspected of having CADRs reported in the various out-patient departments, and in-patients of HNB Base & Teaching Hospital, from 1st January 2012 to 31st December 2014 were retrospectively analysed. Drug history was recorded in a format specified in Indian National Pharmacovigilance Programme.

Results: Total 111 cases of CADRs were reported from Jan 2012 to Dec 2014. Mean age of patients was 33.34±18.7 years and maximum ADRs were reported in the age group of 20-39 years (36.9%). Female were affected more than male (W:M :: 66:45). Most of the ADRs were exanthematous eruptions (EE) type (33.3%). Medicine department reported maximum cases of CADRs (47.7%), followed by Dermatology. Most of the CADRs were reported with antimicrobial agents (69.4%). Significant associations of different types of various cutaneous reactions were observed in relation to the duration (in days) of ADRs (p = 0.038), types of outcome (p= 0.006), different departments (p= 0.014) and between different groups of medicines (p = 0.008).

Conclusion: CADRs have proved a significant problem in healthcare for decades. Major bulk of CADR result from physician prescribed drugs. Hence, awareness on part of the physician can help in timely detection of cutaneous reactions, thereby restricting damage from them.

Keywords

Prevalence, Pharmacovigilance, Skin manifestations

How to cite this article :

Deepak Dimri, Rangeel Singh Raina, Swati Thapliyal, Vijay Thawani. RETROSPECTIVE ANALYSIS OF PATTERN OF CUTANEOUS ADVERSE DRUG REACTIONS IN TERTIARY HOSPITAL OF PAURI GARHWAL. Journal of Clinical and Diagnostic Research [serial online] 2016 May [cited: 2018 Jan 16 ]; 10:FC01-FC06. Available from
http://www.jcdr.net/back_issues.asp?issn=0973-709x&year=2016&month=May&volume=10&issue=5&page=FC01-FC06&id=7736

DOI and Others

DOI: 10.7860/JCDR/2016/16938.7736


Date of Submission: Sep 22, 2015
Date of Peer Review: Nov 16, 2015
Date of Acceptance: Dec 11, 2015
Date of Publishing: May 01, 2016


Financial OR OTHER COMPETING INTERESTS: None.

JCDR is now Monthly and more widely Indexed .
  • Emerging Sources Citation Index (Web of Science, thomsonreuters)
  • Index Copernicus ICV 2016: 132.37
  • SCOPUS
  • Academic Search Complete Database
  • Directory of Open Access Journals (DOAJ)
  • EBSCOhost
  • Embase & EMbiology
  • Google Scholar
  • HINARI Access to Research in Health Programme
  • Indian Science Abstracts (ISA)
  • Journal seek Database
  • Google
  • Popline (reproductive health literature)
  • www.omnimedicalsearch.com